Alert archive / Georgia / Flood Watches in 2009

Flood Watch 13, NWS Atlanta, GA

December 14, 200923 counties in Georgia

NWS Atlanta, GA issued this flood watch at Dec 14, 2009, 12:05 PM EST for 23 counties in Georgia. It took effect at Dec 14, 2009, 4:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 12:05 PM EST (17:05 UTC)
In effect from
Dec 14, 2009, 4:00 PM EST
Expired
Dec 15, 2009, 3:35 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 23 counties

Bleckley County, GA, Chattahoochee County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WGUS62 KFFC 141705
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EST MON DEC 14 2009

GAZ085-086-089>093-095>098-102>113-150115-
/O.NEW.KFFC.FA.A.0013.091214T2100Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1205 PM EST MON DEC 14 2009

...FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA.

* FROM 4 PM EST THIS AFTERNOON THROUGH TUESDAY EVENING

* A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL GRADUALLY
  LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN APPROACHING COLD
  FRONT. GULF MOISTURE WILL CONTINUE TO INTERACT WITH THE WARM
  FRONT AND PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
  THIS AFTERNOON THROUGH TUESDAY. THE COLD FRONT WILL ENTER
  GEORGIA TUESDAY MORNING AND MOVE ACROSS NORTH AND CENTRAL
  GEORGIA BY TUESDAY EVENING...ENDING THE RAIN.

* RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS
  POSSIBLE...ARE EXPECTED FROM THIS AFTERNOON THROUGH TUESDAY. THE
  AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE
  FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. 

  WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES OCCURRED OVER THIS
  SAME AREA DURING THE PAST 48 HOURS. CRISP COUNTY HAD AN AVERAGE
  OF 5 INCHES WITH SIGNIFICANT FLOODING OF ROADS AND FORCING SOME
  EVACUATIONS OF HOMES.

  SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE
  NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE
  ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL
  PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN
  CREEKS...STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL
  COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE
  FLOODING ACROSS MUCH OF THE WATCH AREA.

ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN.
THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN
STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
873 
WGUS62 KFFC 150133
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EST MON DEC 14 2009

GAZ085-086-089>093-095>098-102>113-150945-
/O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
833 PM EST MON DEC 14 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA

* THROUGH TUESDAY EVENING

* A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL 
 GRADUALLY LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN 
 APPROACHING COLD FRONT. GULF MOISTURE WILL CONTINUE TO 
 INTERACT WITH THE WARM FRONT AND PRODUCE WIDESPREAD RAIN WITH 
 EMBEDDED THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY. THE 
 COLD FRONT WILL ENTER GEORGIA TUESDAY MORNING AND MOVE ACROSS 
 NORTH AND CENTRAL GEORGIA BY TUESDAY EVENING...ENDING THE 
 RAIN. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER
  AMOUNTS POSSIBLE...ARE EXPECTED FROM THIS AFTERNOON THROUGH
  TUESDAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY
  SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO.

WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY
OCCURRED ACROSS PARTS OF CENTRAL GEORGIA THIS MONDAY EVENING.
FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...AND
SUMTER COUNTIES.

SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE
NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE
ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL
PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS...
STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT
IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING
ACROSS MUCH OF THE WATCH AREA.

ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN.
THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN
STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
571 
WGUS62 KFFC 150135 CCA
FFAFFC

FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EST MON DEC 14 2009

GAZ085-086-089>093-095>098-102>113-151000-
/O.COR.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
835 PM EST MON DEC 14 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA

* THROUGH TUESDAY EVENING

* A WARM FRONT OVER SOUTH ALABAMA AND SOUTH GEORGIA WILL 
 GRADUALLY LIFT NORTH THROUGH TUESDAY IN ADVANCE OF AN 
 APPROACHING COLD FRONT. GULF MOISTURE WILL CONTINUE TO 
 INTERACT WITH THE WARM FRONT AND PRODUCE WIDESPREAD RAIN WITH 
 EMBEDDED THUNDERSTORMS THIS AFTERNOON THROUGH TUESDAY. THE 
 COLD FRONT WILL ENTER GEORGIA TUESDAY MORNING AND MOVE ACROSS 
 NORTH AND CENTRAL GEORGIA BY TUESDAY EVENING...ENDING THE 
 RAIN. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS
  POSSIBLE...ARE EXPECTED THROUGH TUESDAY. THE AREA OF GREATEST
  RAINFALL POTENTIAL IS GENERALLY SOUTH OF A LINE FROM COLUMBUS
  THROUGH PERRY TO SWAINSBORO.

WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY
OCCURRED ACROSS PARTS OF CENTRAL GEORGIA THIS MONDAY EVENING.
FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...AND
SUMTER COUNTIES.

SOILS ARE SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE
NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE
ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND... WILL
PRODUCE AMPLE RUNOFF TO CAUSE RISES ON ALREADY SWOLLEN CREEKS...
STREAMS AND RIVERS. THEREFORE...THE EXPECTED RAINFALL COULD RESULT
IN ADDITIONAL WIDESPREAD MINOR TO ISOLATED MODERATE FLOODING
ACROSS MUCH OF THE WATCH AREA.

ALSO...WITH THE END OF AUTUMN...MOST OF THE LEAVES HAVE FALLEN.
THIS COULD LEAD TO STORM DRAINS BECOMING CLOGGED...RESULTING IN
STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
547 
WGUS62 KFFC 150845
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EST TUE DEC 15 2009

GAZ085-086-089>093-095>098-102>113-151600-
/O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
345 AM EST TUE DEC 15 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA.

* THROUGH THIS EVENING.

* A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY. GULF
  MOISTURE WILL CONTINUE TO MOVE ACROSS THE WATCH AREA AHEAD OF
  THE FRONT.

* ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED
  TODAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY
  SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO.

WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS
OF 4 INCHES HAVE ALREADY OCCURRED ACROSS THE WATCH AREA.
FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...SUMTER
...PULASKI AND WILCOX COUNTIES.

SOILS REMAIN SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE
NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE
ADDITIONAL RAINFALL WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON
ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. THEREFORE...THE
EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO
ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
515 
WGUS62 KFFC 151548
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EST TUE DEC 15 2009

GAZ085-086-089>093-095>098-102>113-160000-
/O.CON.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1048 AM EST TUE DEC 15 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...SOUTHEAST 
 GEORGIA AND WEST CENTRAL GEORGIA.

* UNTIL 7 PM EST THIS EVENING

* A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY. GULF 
 MOISTURE WILL CONTINUE TO MOVE ACROSS THE WATCH AREA AHEAD OF 
 THE FRONT. 

* ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED 
 TODAY. THE AREA OF GREATEST RAINFALL POTENTIAL IS GENERALLY 
 SOUTH OF A LINE FROM COLUMBUS THROUGH PERRY TO SWAINSBORO. 

WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED
AMOUNTS OF 4 INCHES HAVE ALREADY OCCURRED ACROSS THE WATCH AREA.
FLOODING IS ALREADY OCCURRING OVER PARTS OF DOOLY...CRISP...
SUMTER ...PULASKI AND WILCOX COUNTIES.

SOILS REMAIN SATURATED AND AVERAGE STREAM FLOWS ARE WELL ABOVE
NORMAL...WITH A FEW CREEKS AND RIVERS STILL IN MINOR FLOOD. THE
ADDITIONAL RAINFALL WILL PRODUCE AMPLE RUNOFF TO CAUSE RISES ON
ALREADY SWOLLEN CREEKS...STREAMS AND RIVERS. THEREFORE...THE
EXPECTED RAINFALL COULD RESULT IN ADDITIONAL WIDESPREAD MINOR TO
ISOLATED MODERATE FLOODING ACROSS MUCH OF THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
949 
WGUS62 KFFC 152035
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EST TUE DEC 15 2009

GAZ085-086-089>093-095>098-102>113-152145-
/O.CAN.KFFC.FA.A.0013.000000T0000Z-091216T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-
HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
335 PM EST TUE DEC 15 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL
GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN
CANCELLED. 

WHILE THERE IS STILL RAIN FALLING OVER THE AREA...NO MORE SIGNIFICANT
RAINFALL IS EXPECTED THAT WILL CAUSE ANY ADDITIONAL FLOODING. THE
FLOOD WARNINGS THAT ARE ALREADY IN EFFECT WILL CONTINUE FOR THOSE
AREAS THAT ARE CURRENT IN FLOOD.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 14, 6:59 AM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Dec 14, 6:59 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EST MON DEC 14 2009

.SHORT TERM /TODAY THROUGH TUESDAY/...
WILL LET THE DENSE FOG ADVISORY RIDE TO 10 AM AS CURRENTLY
ADVERTISED. NOT ALL STATIONS REPORTING DENSE FOG CRITERIA BUT MANY
AT LEAST CLOSE.

SATELLITE SHOWING MOISTURE MOVING N FROM GULF OF MEXICO. THIS WILL
INCREASE CHANCES FOR RAIN DURING THE DAY WITH THE BEST CHANCES OVER
THE SW CWA THIS AFTERNOON WITH THE CHANCE FOR THUNDERSTORMS AS
MUCAPE INCREASES IN THE 400-1000 RANGE. NEXT COLD FRONT MOVES INTO
THE AREA OVERNIGHT AND MOVES THROUGH THE AREA LATER TUESDAY OR SO
BRINGING ANOTHER ROUND OF PRECIP WITH IT. MOIST UPPER FLOW
ASSOCIATED WITH SHORT WAVE DYNAMICS AIDING THE LIFT POTENTIAL.
SPC HAS A 5 PERCENT RISK AREA OVER CENTRAL GA FOR TUESDAY.
PRECIP ENDS LATE TUESDAY OR TUESDAY NIGHT. SKIES CLEARING FOR MUCH
OF THE AREA TUESDAY NIGHT.

MAV/MET HIGH TEMPERATURES DIFFERING TODAY BY 7 TO 12 DEGREES. WILL
FAVOR A BLEND OR WARMER AS THE MET LOOKS TOO COLD. MAV/MET CLOSER ON
TUESDAY AND WILL FAVOR THE COOLER SIDE OF GUIDANCE DUE TO PRECIP
POTENTIAL.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY WEATHER EXPECTED THROUGH THURSDAY. AFTER THAT CONFIDENCE GOES TO
ZERO AS THE GFS AND EUROPEAN GREATLY DIFFER. THE EUROPEAN BRINGS
MOISTURE AND PRECIP CHANCES TO THE AREA STARTING FRIDAY AND
CONTINUING IN SOME FASHION INTO SUNDAY WHILE THE GFS REMAINS MOSTLY
DRY EXCEPT FOR SMALL POPS SATURDAY NIGHT AND EARLY SUNDAY THAT
COULD CAUSE RAIN OR SNOW SHOWERS FOR PARTS OF N GA. AM STICKING WITH
THE GFS FOR NOW BUT CONFIDENCE IS ZERO.

&&

.HYDROLOGY...
FORECAST RAINFALL FOR THE NEXT 24 HOURS(TODAY/TONIGHT)IN THE 1/4 TO
1 INCH RANGE AND TARGETING CENTRAL GA. RAINFALL CONTINUES TO TARGET
CENTRAL GA ON TUESDAY WITH AMOUNTS IN THE 1/4 TO 3/4 INCH RANGE
EXPECTED. CONDITIONS WILL BE MONITORED FOR SIGNIFICANT FLOOD
POTENTIAL.

&&

.AVIATION...
.LIFR/IFR CEILINGS AND VISIBILITY PERSISTING THROUGH MUCH OF THE
DAY. DENSE FOG THIS MORNING GRADUALLY IMPROVING TO AROUND 3 SM BY
LATE MORNING. RAIN DEVELOPING BY 18Z WITH A FEW THUNDERSTORMS AFTER
18Z. WINDS LIGHT AND VARIABLE THIS MORNING...BECOMING SOUTHEAST 5 TO
10 MPH AFTER 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  51  62  38  57 /  40  80  50   5   5
ATLANTA         58  54  60  37  55 /  50  80  60   5   5
BLAIRSVILLE     61  46  52  31  51 /  20  70  30   5   5
CARTERSVILLE    59  51  58  34  54 /  40  70  30   5   5
COLUMBUS        68  60  65  44  60 /  70  90  80  20   5
GAINESVILLE     58  51  57  36  56 /  30  70  30   5   5
MACON           65  59  67  43  61 /  60  90  80  20   5
ROME            60  50  57  34  53 /  30  70  30   5   5
PEACHTREE CITY  58  53  61  35  57 /  60  80  60  10   5
VIDALIA         69  62  72  50  60 /  50  70  80  50   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALL
N AND CENTRAL GA.

&&

BDL
41
Hazardous weather outlook, Dec 14, 6:47 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST MON DEC 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
647 AM EST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT.
WIDESPREAD DENSE FOG THIS MORNING OVER NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
WEAK HIGH PRESSURE WITH LIGHT WINDS PREVAILED OVER GEORGIA THIS
MORNING. A COLD FRONT WILL MOVE INTO GEORGIA LATE TONIGHT AS LOW
PRESSURE MOVES INTO THE UPPER MISSISSIPPI VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD THIS MORNING WILL BE REDUCED VISIBILITY DUE TO
FOG. FOR MORE INFORMATION SEE THE LATEST DENSE FOG ADVISORY. THE
PRIMARY THREAT WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL
BE LIGHTNING AND POSSIBLY A FEW STRONG WIND GUSTS.

.DISCUSSION...
WEAK PRESSURE GRADIENT AND ABUNDANT LOW LEVEL MOISTURE WILL KEEP
FOG OVER THE STATE THROUGH MID MORNING. A FEW THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER SHORT WAVE MOVES
ALONG THE GULF COAST...PROVIDING SOME LIFT AND INSTABILITY.
STABILITY PARAMETERS WILL REMAIN MARGINAL AND ANY THUNDERSTORMS
THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON
TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:16 AM ESTAreal Flood WarningFFCDooly9 hr
Dec 14, 3:42 PM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 67 more12 hr
Dec 14, 5:20 PM ESTTornado WarningFFCSumter40 min
Dec 14, 6:23 PM ESTRiver Flood WarningFFCDooly37 hr
Dec 14, 6:28 PM ESTAreal Flood WarningFFCChattahoochee, Crisp, Dooly, Macon, Marion, Schley and 3 more24 hr

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.